MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 45754
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue when using a mini stick max 5f x 10 cm std.018 ss/ss echo 2.75".On (b)(6) 2025 a patient underwent left greater saphenous vein varithena procedure in the office with the mini stick device.On (b)(6) 2025 the patient went to the er and an xray of their left leg revealed a portion of the retained wire within the saphenous vein.It has yet to be removed.The doctor believes it was a defective wire or needle which resulted in separation of the distal portion of the wire during the procedure.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of guidewire detached and was retained in the patient cannot be confirmed since no complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause for this type of guidewire tip detached and retained in the patient failure mode is end user pulling the guidewire back through the needle when guidewire advancement meets resistance.This is cautioned against in the device dfu.Device history record review of the packaging/guidewire shr lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.No guidewire complaint sample was returned for evaluation so a supplier related device non-conformance could not be confirmed.Fyi (b)(4) was sent to guidewire supplier (b)(4) to make them aware of this complaint event.Labeling review: direction for use (item number 16600601-01) is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with its labeling.Adverse events guidewire shearing, fracture or embolization operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21977274
Report Number1317056-2025-00116
Device Sequence Number9274598
Product Code DRE
UDI-Device IdentifierH965457540
UDI-PublicH965457540
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown